What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 15, 7:07 PM EST, 33 minutes earlier.
Area forecast discussion, Jul 15, 7:07 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
807 PM EDT Thu Jul 15 2021
.SYNOPSIS...
A cold front will advance across much of our region tonight, serving
showers and thunderstorms that will be most numerous through the
evening hours. This frontal boundary will linger near our region
Friday and Saturday with several rounds of moderate to locally heavy
showers and thunderstorms.
&&
.NEAR TERM /THROUGH FRIDAY/...
Showers and thunderstorms continue to blossom near Lake Erie this
evening...this where deeper low level instability is found. SPC
mesoscale analysis page displays just over 1000 J/KG of ML CAPE.
While instability and lift ahead of the cold front are favorable,
there will be drier air in the mid levels that could limit the full
potential of storms...keeping storms just sub severe. With 35 to 40
knots of 0-6 km bulk shear, a marginal risk for severe storms
continues this evening...mainly for near the Lakes and just inland
where the deeper instability will lingering into the night. Deeper
into the night with the loss of instability storms should become
weaker in nature, but with the cold front slowly passing
southeastward across our region, a shower along the front is
possible at any time.
Friday, the cold front will move through the remainder of the region
with the chance for showers and storms, mainly confined to southern
NY. For most part, cooler and less humid on Friday with highs mainly
mid to upper 70s. Higher dewpoints and instability will be near the
NY/PA border by Friday afternoon. Stronger storms on Friday near the
NY/PA border could produce gusty winds and heavy downpours. SPC has
a marginal risk for severe across Southern Tier and WPC is
highlighting a slight risk for excessive rainfall.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
To start off the period, a positively tilted shortwave trough will
be placed over the central Great Lakes and slide eastward Friday
night. As the trough progresses eastward it will slow down due to
the trough closing off somewhere over Lake Huron. Additionally,
through this time, New York State will be placed under the
equatorward entrance region of the upper level jet. This in
coordination of an area of increasing differential positive
vorticity advection from the formation of the mid-level low will
enhance large scale ascent and upper level instability, overall
lowering heights aloft. Meanwhile, the lingering frontal boundary
from the days prior will continue to promote low level convergence,
though model guidance still varies with the exact placement of this
boundary. None the less, considering the slow progression of the
pattern aloft, expect several convective waves to propagate down the
frontal boundary, and therefore resulting in chances for showers and
thunderstorms each day of the short term. There is some evidence in
the guidance that the upper wave will start to progress eastward by
Sunday night, which would start to edge drier air in from the north,
allowing for lower end PoPs by the end of the weekend over WNY.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Overall don't expect much in the way of any change to the overall
pattern through the long range. High pressure ridge will remain over
the West while troughing persists over the East with numerous
shortwaves moving across the northeastern CONUS through the period
allowing for generally unsettled weather to continue.
Better low level forcing and deeper moisture remain south of the
area to start off the work week. However weak upper level troughing
remains overhead which will foster the chance for a few showers and
storms, mainly focused inland of the lakes during afternoon heating.
Upper trough reloads heading into Tuesday as potent shortwave dives
southeast out of Hudson Bay, while an associated surface cold front
approaches the area from the northwest. Depending on the exact
timing of the front crossing the area (sometime Tuesday/Tuesday
night), will determine the strength and coverage of showers and
storms.
Main upper level trough axis and surface cold front should be south
and east of the area by Wednesday morning. Cooler and less humid air
will filter across the area Wednesday in the wake of the frontal
passage, with any lingering precip chances decreasing from northwest
to southeast through the day. Surface ridge tries to nudge in across
the area Wednesday night into Thursday. This in combination with
being situated in between shortwaves aloft will help foster a bit
more in the way of dry time to close out the period. However, the
general upper trough remains in place overhead, which will continue
to make it nearly impossible to completely rule of an isolated storm
or two, especially during the hours of peak heating.
With regard to temperatures, daytime highs near average Monday and
Tuesday will trend below average for the second half of the period
owed to somewhat cooler and drier air moving across the region in
the wake of the cold frontal passage.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
For the 00Z TAFS VFR flight conditions are found...though
approaching showers and thunderstorms will lower flight conditions
into the MVFR flight range. The best chances for showers or a stray
thunderstorm will be the first 9 hours of the TAF cycle, then again
Friday afternoon as showers and thunderstorms blossom along the cold
front across the Southern Tier.
While MVFR will become widespread along the cold front and within
showers tonight, there will be some improvement Friday behind the
front back to VFR by mid morning for the northern Niagara Frontier,
Genesee Valley and areas east of Lake Ontario. IFR ceiling heights
are likely for the Southern Tier late tonight and into Friday
morning (KJHW).
Outlook...
Friday night and Saturday...Several waves of showers and
thunderstorms. MVFR to VFR.
Sunday through Monday...VFR.
Tuesday...Chance of showers and thunderstorms. MVFR to VFR.
&&
.MARINE...
Moderate southwesterlies into tonight ahead of cold front. Choppy
conditions possible at times on Lake Erie through the evening, but
Small Craft Advisory not expected to be needed. Some thunderstorms
may occur ahead of the front into this evening and mariners should
stay alert for any Special Marine Warnings. The cold front will move
across the waters late tonight with westerly breezes kicking up
especially on Lake Ontario where Small Craft Advisories may be
needed to the east of Irondequoit Bay in the morning.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.
&&
SYNOPSIS...Thomas
NEAR TERM...JLA/Thomas
SHORT TERM...EAJ/Fries
LONG TERM...JM
AVIATION...Thomas
MARINE...JLA/Thomas
Hazardous weather outlook, Jul 15, 3:23 AM EST, 16 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
423 AM EDT Thu Jul 15 2021
NYZ001>004-007-010>013-019-020-085-160830-
Niagara-Orleans-Monroe-Wayne-Jefferson-Northern Erie-Genesee-Wyoming-
Livingston-Chautauqua-Cattaraugus-Southern Erie-
423 AM EDT Thu Jul 15 2021
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
There is a marginal risk of severe thunderstorms late this evening.
The main threat will be damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a marginal risk of excessive rainfall that could cause flash
flooding Friday through Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
423 AM EDT Thu Jul 15 2021
This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.
.DAY ONE...Today and tonight.
There is a marginal risk of severe thunderstorms late this evening.
The main threat will be damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ005-006-008-014-021-160830-
Northern Cayuga-Oswego-Lewis-Ontario-Allegany-
423 AM EDT Thu Jul 15 2021
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a marginal risk of excessive rainfall that could cause flash
flooding Friday through Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 15, 6:37 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
737 PM EDT Thu Jul 15 2021
NYZ019-160015-
Chautauqua-
737 PM EDT Thu Jul 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CHAUTAUQUA
COUNTY...
At 735 PM EDT, A line of strong thunderstorms were near North East,
or 10 miles northeast of Erie and moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Dunkirk, Fredonia, Westfield, Lakewood, Mayville, Clymer, Long Point
State Park, Chautauqua Institution, Lake Erie State Park, Findley
Lake, SUNY Fredonia, Chautauqua, Portland, Ripley, Stockton, Brocton,
Mina, French Creek, Sherman and Panama.
This includes the following highways...
Interstate 90 between exits 61 and 60.
Interstate 86 between exits 4 and 10.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4243 7953 4249 7934 4200 7933 4200 7976
4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 2335Z 270DEG 29KT 4219 7989
ReynoldsSpecial weather statement, Jul 15, 7:06 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
806 PM EDT Thu Jul 15 2021
NYZ010>012-160030-
Wyoming-Genesee-Northern Erie-
806 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WYOMING...
NORTHEASTERN ERIE AND SOUTHWESTERN GENESEE COUNTIES...
At 806 PM EDT, a strong thunderstorm was located over West Seneca,
moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Depew,
Lancaster, Williamsville, Darien Lakes State Park, Elma, Marilla,
Pembroke, Bennington, Akron, Small Boat Harbor, Erie Basin Marina,
Alden, Blasdell, Elma Center and Billington Heights.
This includes Interstate 90 between exits 55 and 48A.
LAT...LON 4293 7891 4304 7839 4278 7832 4280 7887
TIME...MOT...LOC 0006Z 259DEG 27KT 4286 7880
Mitchell
Special weather statement, Jul 15, 7:12 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
812 PM EDT Thu Jul 15 2021
NYZ019-160115-
Chautauqua-
812 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT CHAUTAUQUA COUNTY...
At 811 PM EDT, a strong thunderstorm was near Findley Lake and
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jamestown, Westfield, Lakewood, Falconer, Mayville, Clymer, Long
Point State Park, Jamestown West, Chautauqua Institution, Findley
Lake, Frewsburg, Chautauqua, Busti, Portland, Ripley, Stockton,
Gerry, Brocton, Celoron and Mina.
This includes the following highways...
Interstate 90 near exit 60.
Interstate 86 between exits 4 and 13.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4213 7976 4233 7971 4244 7919 4200 7911
4200 7976
TIME...MOT...LOC 0011Z 269DEG 22KT 4217 7973
Reynolds